International Journal of Mathematics and Mathematical Sciences
Volume 5 (1982), Issue 4, Pages 691-706
A Pólya shire theorem for functions with algebraic singularities
Department of Mathematics, Virginia Polytechnic Institute and State University, Blacksburg 24061-4097, Virginia, USA
Received 5 February 1982
Copyright © 1982 J. K. Shaw and C. L. Prather. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
The classical shire theorem of Pólya is proved for functions with algebraic poles, in the sense of L. V. Ahlfors. A function is said to have an algebraic pole at provided there is a representation , where and are positive integers and is analytic at . For , the proof given reduces to an entirely new proof of the shire theorem. New quantitative results are given on how zeros of the successive derivatives migrate to the final set.